Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS Albany, NY

July 21, 2000Fulton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 21, 2000, 4:24 PM EDT for Fulton County, New York. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 21, 2000, 4:24 PM EDT (20:24 UTC)
Expired
Jul 21, 2000, 5:00 PM EDT
In force
36 min
Issued by
NWS Albany, NY
Area
Whole counties

County Fulton County, NY

The radar

The Albany radar (KENX), 66 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:37 PM EDTHail 0.75Gloversville, NY
Jul 21, 4:55 PM EDTHail 0.75Broadalbin, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS51 KALY 212026
SVRALB
NYC035-212100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MAYFIELD...OR ABOUT 3 MILES NORTH OF
  GLOVERSVILLE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLOVERSVILLE AND MAYFIELD AT 430 PM
  BROADALBIN AT 445 PM

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 21, 2:40 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT FRI JUL 21 2000

.DISC...RADAR PICS SHOW DECENT CVRG TO THE SHWRS/TSTMS DVLPG ACRS
WRN/CNTRL NY AND ASSOCD WITH AN UPR LVL SHTWV TROF...SO WL FCST
LIKELY POPS ACRS ENTIRE FCST AREA FOR THIS EVENING.

AFTER THE TROF MOVES THRU LATER THIS EVE...MODELS BACK OFF AS TO
PCPN POTENTIAL LATER TNGT AND ON SAT.  FASTER MOVMNT OF MAIN UPR LVL
LOW...AND SFC WLY WINDS MEAN THAT THE CHC OF SHWRS LATER TNGT
AND ON SAT WL NOT BE AS GREAT AS EARLIER FCSTS. IN ADDITION...WL NOT
CARRY ANY MENTION OF PCPN INTO SAT NITE AND FCST PTLY CLDY/MAINLY
CLR. WK HI PRES IN CONTROL SUNDAY INTO MONDAY WITH MAINLY CLR/PTLY
CLDY SKIES.

SVR POTENTIAL IS LIMITED THIS AFTN/EVE WITH CAPES NOT QUITE REACHING
1000 J/KG AND HELICITY ALMOST NON-EXISTANT...SO WL NOT MENTION THE
POTENTIAL FOR SVR TSTMS IN THE ZONES.  KBGM DID GET A REPORT OF 3/4
INCH HAIL OVER CAYUGA COUNTY...SO SVR WX THREAT CANT BE COMPLETELY
RULED OUT.

.ALY...NONE.

MAGLARAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:39 PM EDTSevere Thunderstorm WarningALYSaratoga51 min
Jul 21, 5:23 PM EDTSevere Thunderstorm WarningALYSaratoga37 min
Jul 21, 5:43 PM EDTSevere Thunderstorm WarningALYWashington62 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.